MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 130D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 130D RIGHT; NAIL, FIXATION, BONE
Model Number 71675532
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before the procedure during the inspection, a 130-degree nail was needed, but when the package was opened a 125-degree nail was coming, so the available backup was used to complete the procedure.The procedure was completed without delay.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This issue was previously identified and is being evaluated through our internal quality hold process.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.The potential probable cause for this event is likely a manufacturing process error.Based on this investigation, the need for corrective action is indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation, however the reported event could be confirmed since the batch number is part of a market removal action.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team revealed that all parts were confirmed to contain the incorrect parts than indicated on both the outer and inner packaging.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.The potential probable cause for this event is likely a manufacturing process error caused by inadequate line clearance when producing more than one batch.Based on this investigation, the need for corrective action is indicated.As a result of the investigation, several process improvements were implemented related to training, process monitoring and in process inspection.In addition, this event was addressed through a market removal of the product.Containment and remedial actions were performed for the impacted finished product.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 34CM 130D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
sarah freestone
brooks road 1450
memphis, TN 38116
0447940038246
MDR Report Key10421740
Report Number1020279-2020-04011
Device Sequence Number14200877
Product Code JDS
UDI-Device Identifier00885556345290
UDI-Public00885556345290
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675532
Device Catalogue Number71675532
Device Lot Number20DM01466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/22/2021
12/06/2021
09/29/2022
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/23/2021
12/06/2021
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0772-2021
Patient Sequence Number1
Patient SexUnknown